MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; MAIN BODY

ENDOLOGIX SANTA ROSA OVATION IX; MAIN BODY
Model Number TV-AB2980-J
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Death (1802); Failure of Implant (1924); Rupture (2208)
Date of Event 11/04/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially implanted with the ovation ix abdominal stent graft system to treat an abdominal aortic aneurysm (aaa).Approximately 3 years post initial procedure, a degradation of the neck was identified following a computed tomography (ct) scan.Approximately 8 months after the computed tomography (ct) scan the patient presented with a rupture.The physician repaired the rupture utilizing 2 (non-endologix) gore proximal extensions.The patient was reported as doing well following the procedure but days after the procedure it was reported that the patient had passed away.It is uncertain what lead to the death of the patient.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type 1a endoleak, rupture, secondary endovascular procedure and patient death were confirmed from the medical records.This is consistent with the reported adverse event/incident.Procedure related harms identified were hemodynamic instability, respiratory complications, and abnormal blood loss.The cause for the type 1a endoleak could not be determined with the medical records available for review.The rupture is related to the type 1a endoleak.The death was related to the patients significant comorbid conditions of ckd-end stage, copd, cad and hypertension.An additional 6 units of blood post operatively was needed; it was not clear from the medical records if the patient experienced further bleeding.Also the operative note clearly states the patient had no endoleak at the conclusion of the secondary endovascular procedure with multiple projections.The final patient status was reported as being expired on (b)(6) 2020.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b2: date of death, b5: describe event or problem, g4: date of received by manufacturer has been updated.H6: result code: remove code 3233, h6: conclusion code: remove code 11.
 
Event or Problem Description
The patient was initially implanted with the ovation ix abdominal stent graft system to treat an abdominal aortic aneurysm (aaa).Approximately three (3) years post initial procedure, a degradation of the neck was identified following a computed tomography (ct) scan.Approximately eight (8) months after the computed tomography (ct) scan the patient presented with a rupture.The physician repaired the rupture utilizing two (2) non-endologix gore proximal extensions.The patient was reported as doing well following the procedure.Days after the procedure it was reported that the patient had passed away.It is uncertain what lead to the death of the patient.Additional information: the clinical assessment identified a type ia endoleak.

Brand Name
OVATION IX
Common Device Name
MAIN BODY
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
MDR Report Key10924827
Report Number3008011247-2020-00132
Device Sequence Number14111269
Product Code MIH
UDI-Device IdentifierM701TVAB2980J1
UDI-Public+M701TVAB2980J1/$$3191219FS07051626I
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/19/2019
Device Model NumberTV-AB2980-J
Device Catalogue NumberTV-AB2980-J
Device Lot NumberFS070516-26
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/04/2020
Supplement Date Received by Manufacturer01/14/2021
Initial Report FDA Received Date12/01/2020
Supplement Report FDA Received Date01/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX ILIAC LIMB FS042116-13; OVATION IX ILIAC LIMB FS051916-43; OVATION PRIME FILL POLYMER FF022217-01; OVATION IX ILIAC LIMB FS042116-13; OVATION IX ILIAC LIMB FS051916-43; OVATION PRIME FILL POLYMER FF022217-01
Outcome Attributed to Adverse Event Death;
Patient Age62 YR